MAUDE Adverse Event Report: COOK INC LIVER ACCESS AND BIOPSY SET; FCG KIT, NEEDLE, BIOPSY

COOK INC LIVER ACCESS AND BIOPSY SET; FCG KIT, NEEDLE, BIOPSY
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Contact information: (b)(6).Occupation: coordinator.Pma/510(k) #: preamendment.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a patient required a liver access and biopsy set for an unknown procedure.The operator obtained access to the right hepatic vein using the amplatz curved guide and the straight catheter included in the set.During removal of the catheter, the catheter separated and the tip remained in the patient's right hepatic vein.During the same procedure, the portion of the catheter was removed.Another, similar device was used to complete the procedure successfully.No other adverse effects were reported.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.It was reported by, (b)(6), ¿the tip of the catheter broke off in the patient.¿ as reported, on (b)(6) 2021, an unknown patient required the use of a liver access and biopsy set (rpn: labs-100-j, product lot number: 10333585) during an unknown procedure.The operator reported that initial access was gained via the right hepatic vein using the amplatz curved wire guide and straight catheter that is included within the set.During removal of the catheter, the catheter separated, and the tip remained in the patient¿s right hepatic vein.The separated piece was removed using a snare during the same procedure.The procedure was completed using another similar device (unknown rpn, unknown product lot number).No adverse effects to the patient were reported.Reviews of the complaint history, device history record (dhr), quality control, manufacturing instructions (mi), and instructions for use (ifu), were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhr for the reported complaint device lot revealed no recorded non-conformances relevant to the failure mode.A review of the sub-assembly lot found a related nonconformance, the nonconforming material was scraped.A database search did not identify any other events associated with the reported device lot.Based on the available information, cook has concluded that there is no evidence suggesting nonconforming product exists either in house or in field.Cook also reviewed product labeling.The ifu packaged with the device contains the following in relation to the reported failure mode: warnings: ¿extreme care must be exercised during manipulation and withdrawal of catheter to prevent pulling catheter apart.Insertion through a synthetic vascular graft should be avoided whenever possible.¿ instructions for use: ¿-note: care should be taken to prevent damage to the straight catheter during removal through the metal stiffening cannula.Leaving a wire guide through the straight catheter during removal may aid in preventing catheter damage.¿ how supplied: ¿-upon removal from package, inspect the product to ensure no damage has occurred.¿ based on the information provided, no product returned, and the results of the investigation, the cause of this event is component failure.It is possible that inadvertent user error contributed to the catheter tip to break, though this cannot be confirmed without additional information.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
LIVER ACCESS AND BIOPSY SET
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC.
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key11644612
Report Number1820334-2021-01114
Device Sequence Number2988175
Product Code FCG
UDI-Device Identifier00827002507791
UDI-Public(01)00827002507791(17)230217(10)10333585
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/17/2023
Device Model NumberN/A
Device Catalogue NumberLABS-100-J
Device Lot Number10333585
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/30/2021
Supplement Date Received by Manufacturer01/18/2022
Initial Report FDA Received Date04/09/2021
Supplement Report FDA Received Date02/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/17/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN MANUFACTURER NEEDLE.; UNKNOWN MANUFACTURER SHORT INTRODUCER.; UNKNOWN MANUFACTURER STRAIGHT CATHETER.; UNKNOWN MANUFACTURER WIDE CURVE GUIDE.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown